Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2007, 5:27 PM CDT for Christian County, Missouri. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2007, 5:27 PM CDT (22:27 UTC)
- Expired
- May 26, 2007, 6:18 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:49 PM CDT | TSTM WND GST 70 | 3 Se Nixa, MO | 70 MPH WIND GUST WITH A COUPLE OF TREES DOWN. |
| May 26, 5:50 PM CDT | TSTM WND DMG | Ozark, MO | BARN BLOWN OVER AND A FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 262228
SVRSGF
MOC043-262330-
/O.NEW.KSGF.SV.W.0089.070526T2227Z-070526T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 630 PM CDT.
* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CHESTNUTRIDGE...OR 8 MILES SOUTH OF
HIGHLANDVILLE...MOVING NORTH AT 25 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHLANDVILLE BY 535 PM CDT.
OZARK AND 8 MILES EAST OF NIXA BY 550 PM CDT.
SPARTA BY 555 PM CDT.
THE TOWNS OF CHRISTIAN CENTER...SELMORE...FREMONT HILLS AND LINDEN
ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3699 9333 3701 9334 3709 9334 3709 9322
3708 9321 3708 9294 3682 9316 3682 9333
$$
CRAMER2 follow-up statements
000
WWUS53 KSGF 262241
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT SAT MAY 26 2007
MOC043-262330-
/O.CON.KSGF.SV.W.0089.000000T0000Z-070526T2330Z/
CHRISTIAN MO-
541 PM CDT SAT MAY 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CHRISTIAN COUNTY...
AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLANDVILLE TO 6
MILES EAST OF CHESTNUTRIDGE...MOVING NORTHEAST AT 25 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NIXA AND OZARK BY 550 PM CDT.
SPARTA BY 600 PM CDT.
THE TOWNS OF FREMONT HILLS...LINDEN...OLDFIELD AND BRUNER ARE IN THE
PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3699 9333 3701 9334 3709 9334 3709 9322
3708 9321 3708 9291 3682 9316 3682 9333
$$
CRAMER000
WWUS53 KSGF 262318
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT SAT MAY 26 2007
MOC043-262328-
/O.CAN.KSGF.SV.W.0089.000000T0000Z-070526T2330Z/
CHRISTIAN MO-
618 PM CDT SAT MAY 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS WHICH PROMPTED THE WARNING WERE EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3699 9333 3701 9334 3709 9334 3709 9322
3708 9321 3708 9291 3682 9316 3682 9333
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:15 PM CDT, 12 minutes earlier.
Area forecast discussion, May 26, 5:15 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 515 PM CDT SAT MAY 26 2007 .DISCUSSION... SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP WITHIN THE MOIST AND UNSTABLE AIRMASS OVER THE OZARKS AND SOUTHEAST KANSAS EARLY THIS AFTERNOON. THERE ARE NO SYNOPTIC SCALE BOUNDARIES OVER THE AREA. HOWEVER A WEAK THERMAL BOUNDARY LIES BETWEEN SPRINGFIELD AND JOPLIN AND EXTENDS NORTHWARD ROUGHLY ALONG HIGHWAY 13. THE STRONGER CELLS HAVE DEVELOPED EAST OF THIS LINE WHERE GREATER INSTABILITY HAS BEEN REALIZED. EXPECT MOST OF THE ONGOING CONVECTION TO DIMINISH SHORTLY AFTER SUNSET WITH LOSS OF HEATING AND DECREASING INSTABILITY. WILL GO WITH MINIMUM TEMPERATURES FAIRLY CLOSE TO LAST NIGHTS MINS...WEIGHTED TOWARD CURRENT DEWPOINT TEMPS WITH LITTLE CHANGE IN MOISTURE EXPECTED. FOR THE EARLY PERIODS IN THE FORECAST...PRECIPITATION CHANCES WILL FOCUS MAINLY ON MOVEMENT OF THE FRONT OVER NORTHWEST MO AND ITS INTERACTION WITH THE RESIDING MARITIME TROPICAL AIRMASS OVER THE AREA. HAVE FOLLOWED THE NAM OUTPUT FAIRLY CLOSELY AS IT BRINGS THE FRONT SOUTHWARD INTO THE NORTHERN PORTION OF THE FORECAST AREA LATE TONIGHT AND SUNDAY... AND THEN STALLS THE FRONT OVER SOUTHERN/CENTRAL MO SUNDAY NIGHT AS UPPER TROUGH OVER THE NORTHERN PLAINS LIFTS NORTHEAST TOWARD HUDSON BAY. THE FRONT WILL THEN LIFT NORTHWARD AS A WARM FRONT ON MONDAY WHEN THE UPPER TROUGH APPROACHING VANCOUVER DROPS SOUTHEAST INTO THE NORTHERN ROCKIES. THE MAIN QUESTION IN THE FORECAST FOR TUESDAY THROUGH THE REST OF THE WEEK WILL BE HOW QUICKLY OR SLOWLY WILL THE SOUTHEAST U.S. RIDGE BREAK DOWN AND HOW FAR SOUTHWARD THE UPPER TROUGH MOVING INTO THE NORTHERN ROCKIES WILL DIG. FOR NOW WILL BASE FORECAST ON COLD FRONT AND UPPER TROUGH MOVING THROUGH THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY. BEFORE THAT TIME WILL KEEP AT LEAST CHANCE TO SLIGHT CHANCE POPS IN THE FORECAST WITH MOIST AND UNSTABLE AIRMASS REMAINING OVER THE AREA. FOR TEMPERATURES...WILL KEEP UPPER 70S TO MID 80S GOING FOR HIGHS THROUGH THE FORECAST...WITH SLIGHTLY LOWER MIN TEMPS IN THE 50S AFTER FROM WEDNESDAY NIGHT ON. TERRY && .AVIATION... FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS WILL CONTINUE AROUND THE SGF/JLN VICINITY THROUGH THE MID EVENING HOURS AND COULD DROP VSBY TO AROUND 2SM WITHIN THE THUNDERSTORMS AND CEILINGS FROM 1500 TO 2500 FEET. CONVECTION SHOULD DIMINISH AFTER SUNSET WITH REDEVELOPMENT POSSIBLE AGAIN SUNDAY AFTERNOON. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 26, 12:40 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1240 PM CDT SAT MAY 26 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1240 PM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED AREAS OF FLASH FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW OF THE STRONGER STORMS WILL PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND DOWNBURST WINDS UP TO 60 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL DEVELOP OVER AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND THIS EVENING. DISCUSSION: A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE MISSOURI OZARKS REGION TODAY. THIS MOISTURE COMBINED WITH DAYTIME HEATING WILL CAUSE SCATTERED THUNDERSTORMS TO IMPACT THE REGION THIS AFTERNOON AND EVENING. THE LATEST FORECAST ANALYSIS SUGGESTS THAT LOCALIZED AREAS OF FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY WITH STORMS THAT ARE MOVING SLOWLY OR TRAINING OVER A PARTICULAR LOCATION. ALSO...SUFFICIENT INSTABILITY WILL BE AVAILABLE FOR A FEW MARGINALLY SEVERE THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DOWNBURST WIND GUSTS UP TO 60 MPH. FINALLY...FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY...THEREFORE AREA INTERESTS THAT HAVE WEEKEND OUTDOOR PLANS SHOULD CLOSELY MONITOR THE WEATHER CONDITIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY THROUGH THE MEMORIAL DAY WEEKEND AS MOIST UNSTABLE AIR REMAINS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ONCE AGAIN BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSOURI SUNDAY AFTERNOON AND EVENING. CHANCES FOR THUNDERSTORMS INCREASE WEDNESDAY AS A COLD FRONT MOVES INTO EASTERN KANSAS WEDNESDAY AFTERNOON AND INTO THE MISSOURI OZARKS WEDNESDAY EVENING. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE...BUT TIMING AND AREAS AFFECTED REMAINS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, May 26, 11:38 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1138 AM CDT SAT MAY 26 2007 MOZ057-069-261715- CAMDEN MO-MILLER MO- 1138 AM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN AND MILLER COUNTIES UNTIL 1215 PM CDT... ...THIS SIGNIFICANT WEATHER ALERT IS FOR LAKE OZARK... AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF OSAGE BEACH...MOVING NORTHEAST AT 25 MPH. THIS STORM IS DEVELOPING DIRECTLY OVER LAKE OZARK...AND WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING NEAR THE LAKE. BOATERS AND CAMPERS SHOULD SEEK SHELTER FROM LIGHTNING STRIKES UNTIL THE STORM PASSES THROUGH. THIS STORM WILL BE NEAR... LAKE OZARK AND LAKELAND BY 1145 AM CDT. THE TOWNS OF KAISER...LAKEVIEW...BAGNELL AND TUSCUMBIA ARE IN THE PATH OF THIS STORM. CRAMER
Special weather statement, May 26, 4:05 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 PM CDT SAT MAY 26 2007 MOZ080-081-262200- LACLEDE MO-DALLAS MO- 405 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ALERT FOR DALLAS AND LACLEDE COUNTIES UNTIL 500 PM CDT... AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CONWAY...OR 9 MILES SOUTHEAST OF BUFFALO...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM MAY IMPACT BENNETT SPRINGS STATE PARK. CAMPERS AND OTHER INTERESTS PARTICIPATING IN OUTDOOR ACTIVITIES AROUND BENNETT SPRINGS NEED TO WATCH THIS STORM CLOSELY...AND TAKE SHELTER IF THE STORM IMPACTS YOUR AREA. CLOUD TO GROUND LIGHTNING WILL BE FREQUENT WITH THIS STORM. CRAMER
Special weather statement, May 26, 4:43 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 443 PM CDT SAT MAY 26 2007 MOZ102-262245- BARRY MO- 443 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 545 PM CDT... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASSVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN BARRY COUNTY...INCLUDING THE TOWNS OF JENKINS...MCDOWELL AND MADRY. HAIL TO THE SIZE OF ONE HALF INCH AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:34 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| May 26, 4:19 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| May 26, 4:38 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede | 6 hr |
| May 26, 5:51 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 57 min |
| May 26, 6:14 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 26, 6:57 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.